Alert archive / Connecticut / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 38, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 25, 2016, 3:09 PM EDT for Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut; Westchester County, New York. It was in force for 66 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2016, 3:09 PM EDT (19:09 UTC)
- Expired
- Jul 25, 2016, 4:15 PM EDT
- In force
- 66 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 34 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:19 PM EDT | TSTM WND DMG | Newtown, CT | TREES AND WIRES DOWN ON POCONO ROAD |
| Jul 25, 3:19 PM EDT | TSTM WND DMG | Sandy Hook, CT | TREE DOWN ON EDGEWOOD ROAD |
| Jul 25, 3:37 PM EDT | TSTM WND DMG | Bridgeport, CT | MULTIPLE TREES AND WIRES DOWN AROUND TOWN |
| Jul 25, 3:49 PM EDT | TSTM WND DMG | Orange, CT | TREES AND WIRES DOWN ON MAPLEWOOD ROAD |
| Jul 25, 3:58 PM EDT | TSTM WND DMG | Woodbridge, CT | TREES AND WIRES DOWN AT INTERSECTION OF SEYMOUR AND NEWTON ROAD. |
| Jul 25, 3:58 PM EDT | TSTM WND DMG | Woodbridge, CT | WIRES DOWN ON AMITY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 12:43 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063
WUUS51 KOKX 251909
SVROKX
CTC001-007-009-NYC119-252015-
/O.NEW.KOKX.SV.W.0038.160725T1909Z-160725T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
309 PM EDT MON JUL 25 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
SOUTHERN MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
CENTRAL WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 415 PM EDT
* AT 308 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROOKFIELD TO NEAR DANBURY TO BEDFORD TO
HAWTHORNE... MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR... NEW
CANAAN...NEWTOWN...BETHEL...WILTON...REDDING AND GEORGETOWN AROUND
315 PM EDT. NORWALK...DARIEN AND WESTON AROUND 320 PM EDT.
SHELTON...SOUTHBURY...FAIRFIELD...MONROE AND BRIDGEPORT--STAMFORD
AROUND 325 PM EDT.
BRIDGEPORT...NAUGATUCK...TRUMBULL...WESTPORT...SEYMOUR AND DERBY
AROUND 330 PM EDT. MILFORD...WOODBRIDGE...BEACON FALLS AND BETHANY
AROUND 335 PM EDT. HAMDEN...STRATFORD AND ORANGE AROUND 340 PM
EDT. NEW HAVEN AROUND 345 PM EDT. BRANFORD AND NORTH HAVEN AROUND
350 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE PEACH
LAKE...PLEASANTVILLE...OXFORD...EASTON...DEEP
RIVER...ESSEX...MADISON...RYE BROOK...THORNWOOD AND ANSONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4139 7235 4125 7247 4125 7291 4126 7291
4119 7307 4114 7313 4098 7308 4099 7267
4096 7313 4098 7312 4091 7322 4087 7319
4093 7341 4105 7343 4105 7344 4101 7352
4093 7342 4107 7387 4152 7345
TIME...MOT...LOC 1908Z 285DEG 38KT 4148 7338 4135 7348 4121 7362 4109
7378
HAIL...<.75IN
WIND...60MPH
$$
DW1 follow-up statement
004
WWUS51 KOKX 252011
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
411 PM EDT MON JUL 25 2016
CTC001-007-009-NYC119-252019-
/O.EXP.KOKX.SV.W.0038.000000T0000Z-160725T2015Z/
FAIRFIELD CT-MIDDLESEX CT-NEW HAVEN CT-WESTCHESTER NY-
411 PM EDT MON JUL 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD...SOUTHERN
MIDDLESEX...NEW HAVEN AND CENTRAL WESTCHESTER COUNTIES WILL EXPIRE AT
415 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...THE
WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHERN CONNECTICUT...AND SOUTHEASTERN NEW YORK.
LAT...LON 4139 7235 4125 7247 4125 7291 4126 7291
4119 7307 4114 7313 4098 7308 4099 7267
4096 7313 4098 7312 4091 7322 4087 7319
4093 7341 4105 7343 4105 7344 4101 7352
4093 7342 4107 7387 4152 7345
TIME...MOT...LOC 2006Z 285DEG 38KT 4148 7338 4135 7348 4121 7362 4109
7378
$$
DWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:38 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 25, 1:38 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service New York NY
138 PM EDT MON JUL 25 2016
.SYNOPSIS...
A cold front approaches this afternoon and moves through the
region tonight. High pressure builds to the west Tuesday and moves
off the southeast coast Wednesday into Thursday. A weak cold front
approaches the region Friday and may linger into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Severe thunderstorm watch in effect for a good portion of the area
through the remainder of the afternoon. Sunshine will give way to
increasing clouds and thunderstorms approach and move through
from nw to se.
Shearing northern stream shortwave then approaches late today
with pre-frontal trough approaching the region late this afternoon
crossing the region this evening. Trailing cold front crosses
tonight.
Temps continue to heat up early this afternoon. Temperatures away
from the south coasts should be able to climb into the lower to
mid 90s...with dewpoints rising into the lower 70s. Heat indices
of 100 to 104 expected across nyc/NJ metro...with potential for
105+ if dewpoints advecting NE from southern NJ/se PA don't mix
out. For most of the remainder of the region...heat indices
peaking around 100 degrees. The exception will be southern and
eastern coastal areas limited to the mid to upper 80s due to
morning cloud cover and onshore flow. Despite this...heat indices
could still peak in the mid to upper 90s as dewpoints should surge
into the lower to mid 70s.
In terms of convection...tracking convection heading toward nw
zones. Higher resolution models track these two complexes through
the area this afternoon.
Strengthening uni-directional deep layer shear and tstm coverage
should support storm organization into strong to severe storms
line segments affecting NYC/NJ/LI metro and points N/NW/W.
Damaging winds from wet micro/macro bursts looks like the main
threat based on uni-directional wind fields...deep moisture...and
inverted V soundings. Relatively quick storm motions should
localize flash flood threat to areas with training tstms.
Convection should become elevated and weaken this evening as it
translates farther east across LI/Southern CT as it runs into a
deeper marine stable layer. Convection should push offshore by
around midnight as shortwave axis moves across.
Drier air slowly advects in late tonight with weak cold frontal
passage. Areas of fog possible across outlying areas in warm and
muggy airmass.
There is a moderate risk of rip current development this
afternoon into evening as southerly wind waves increase to around
3 ft.
&&
.SHORT TERM /TUESDAY/...
Shortwave axis slides offshore Tuesday...with deep WNW flow on
Tuesday. With 850 hpa temps still running in the high
teens...deep mixing...downslope flow and full sunshine...expect
temps to quickly rise into the mid 90s for much of the coastal
plain. Lower 90s for nw hills...and potential for a few upper 90s
for NYC/NJ metro. Noticeably lower dewpoints should keep heat
indices close to air temps...but close to heat advisory criteria
for NYC metro. Sea breezes should be limited to late day and
immediate south coasts...if at all.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
High pressure builds across the area on Tuesday night then moves
offshore on Thursday. A stalled frontal boundary south of the area
will remain through the weekend. Showers and thunderstorms are
possible during the afternoon and evenings Thursday and through the
weekend, as waves of low pressure begin to ride along this frontal
boundary.
Temperatures on Wednesday and Thursday will be above normal with
highs in the upper 80s to lower 90s and returning to normal levels
on Friday and through the weekend with highs in the low to mid
80s.
&&
.AVIATION /17Z MONDAY THROUGH FRIDAY/...
Showers and thunderstorms are expected this afternoon and evening.
First line of showers and thunderstorms should effect KSWF early
afternoon and should stay north of other terminals. A second line
is expected to move through all terminals late afternoon/early
evening.
VFR through this evening, except in thunderstorms where MVFR or
lower visibilities briefly possible.
S-SW flow 10-15 KT through this evening, with winds shifting to
the west or west-northwest overnight after cold front passage.
MVFR or lower visibility in fog possible for KHPN, KSWF, and KGON.
...NY Metro Enhanced Aviation Weather Support...
KJFK TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. A shower or thunderstorm could develop a few hours
earlier than indicated before the main line of storms late
afternoon/early evening.
KLGA TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. A shower or thunderstorm could develop a few hours
earlier than indicated before the main line of storms late
afternoon/early evening.
KEWR TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. A shower or thunderstorm could develop a few hours
earlier than indicated before the main line of storms late
afternoon/early evening.
KTEB TAF Comments: Winds should veer to the SW by 19Z. A shower
or thunderstorm could develop a few hours earlier than indicated
before the main line of storms late afternoon/early evening.
KHPN TAF Comments: Winds should veer to the SW by 19Z. A shower
or thunderstorm could develop a few hours earlier than indicated
before the main line of storms late afternoon/early evening.
KISP TAF Comments: Amendments for TSRA timing this afternoon/evening
likely.
.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Tuesday Afternoon-Thursday...VFR.
.Thursday Night-Saturday...MVFR or lower possible in a chance of
showers and thunderstorms.
&&
.MARINE...
Sub sca conditions expected through Tuesday. S/SW winds gusts to
20 kt possible for most waters this afternoon...with nearshore NW
winds gusts to 20 kt possible Tuesday afternoon. Occasional
nearshore gusts to 25 kt possible. Ocean seas should remain in the
2 to 4 ft range.
Greater chance for thunderstorms late this afternoon through this
evening.
Below small advisory conditions expected across the area waters from
Tuesday through Friday.
&&
.HYDROLOGY...
There is the potential for 1/4 to 1/2 inch of rainfall, with locally
higher amounts, possibly 2+ inches, as numerous showers and
thunderstorms track across the region late this afternoon into
this evening. This presents a localized flash flood
threat...mainly across NYC/NJ metro and interior with any
training cells.
There is the potential for scattered showers and thunderstorms,
across the area during the afternoons and evenings Thursday through
next weekend.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ005>007-009-
010.
NY...Heat Advisory until 8 PM EDT this evening for NYZ067>075-078-
080-176>179.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ002-004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...FIG/NV
NEAR TERM...NV/PW
SHORT TERM...NV
LONG TERM...FIG
AVIATION...DS
MARINE...FIG/NV/PW
HYDROLOGY...FIG/NVHazardous weather outlook, Jul 25, 1:09 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 109 PM EDT MON JUL 25 2016 CTZ008-011-012-NYZ079-261600- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK- 109 PM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND HEAVY RAIN IS POSSIBLE WITH ANY OF THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-010-NYZ078-261600- NORTHERN MIDDLESEX-SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK- 109 PM EDT MON JUL 25 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND HEAVY RAIN IS POSSIBLE WITH ANY OF THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NJZ002-004-006-103>108-NYZ067>074-176-177-261600- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU- 109 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006-261600- NORTHERN NEW HAVEN- 109 PM EDT MON JUL 25 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND HEAVY RAIN IS POSSIBLE WITH ANY OF THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-261600- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 109 PM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. GUSTY WINDS AND HEAVY DOWNPOURS ARE POSSIBLE WITH ANY OF THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-261600- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 109 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-179-261600- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 109 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. THERE IS A MODERATE RISK OF RIP CURRENTS LATE TODAY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-261600- SOUTHWESTERN SUFFOLK- 109 PM EDT MON JUL 25 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND HEAVY RAIN IS POSSIBLE WITH ANY OF THESE STORMS. THERE IS A MODERATE RISK OF RIP CURRENTS LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ081-261600- SOUTHEASTERN SUFFOLK- 109 PM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND HEAVY RAIN IS POSSIBLE WITH ANY OF THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 25, 1:18 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
118 PM EDT MON JUL 25 2016
NYZ067-068-251815-
PUTNAM-ORANGE-
118 PM EDT MON JUL 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN PUTNAM AND
ORANGE COUNTIES...
AT 115 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF FLEISCHMANNS TO 8 MILES
NORTHEAST OF GRAHAMSVILLE TO FALLSBURG TO NEAR ELDRED. MOVEMENT WAS
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
MIDDLETOWN AROUND 150 PM EDT.
WALDEN AND MONTGOMERY AROUND 155 PM EDT.
GOSHEN...FLORIDA AND GARDNERTOWN AROUND 205 PM EDT.
NEWBURGH...NEW WINDSOR AND CHESTER AROUND 210 PM EDT.
MONROE AND HARRIMAN AROUND 215 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WASHINGTONVILLE...
ORANGE LAKE...CORNWALL ON HUDSON...BALMVILLE...PINE BUSH...HIGHLAND
MILLS...KIRYAS JOEL...SCOTCHTOWN...CENTRAL VALLEY AND MAYBROOK.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN NEW YORK.
LAT...LON 4149 7475 4150 7448 4157 7442 4163 7426
4160 7425 4158 7413 4161 7413 4161 7407
4158 7405 4159 7395 4153 7400 4146 7400
4144 7398 4149 7393 4151 7375 4123 7417
4144 7476
TIME...MOT...LOC 1715Z 289DEG 33KT 4219 7442 4194 7446 4173 7462 4157
7488
DWSpecial weather statement, Jul 25, 2:06 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
206 PM EDT MON JUL 25 2016
NYZ067>070-251900-
NORTHERN WESTCHESTER-ROCKLAND-PUTNAM-ORANGE-
206 PM EDT MON JUL 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROCKLAND...PUTNAM...
WESTCHESTER AND SOUTHEASTERN ORANGE COUNTIES...
AT 205 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PLATTEKILL TO NEAR GARDNERTOWN TO 6
MILES NORTHEAST OF CHESTER TO GOSHEN TO NEAR FLORIDA. MOVEMENT WAS
EAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
NEWBURGH AND GARDNERTOWN AROUND 210 PM EDT.
NEW WINDSOR AROUND 215 PM EDT.
COLD SPRING AND WEST POINT AROUND 220 PM EDT.
MONROE...HARRIMAN AND FAHNESTOCK STATE PARK AROUND 225 PM EDT.
PEEKSKILL...MAHOPAC AND NEW YORK--NEWARK AROUND 235 PM EDT.
HAVERSTRAW...LAKE CARMEL AND CARMEL AROUND 240 PM EDT.
BREWSTER...NEW FAIRFIELD AND YORKTOWN HEIGHTS AROUND 245 PM EDT.
OSSINING AROUND 250 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WASHINGTONVILLE...
WEST HAVERSTRAW...PLEASANTVILLE...BALMVILLE...HIGHLAND
MILLS...BREWSTER HILL...ARMONK...MAYBROOK...THIELLS AND PUTNAM LAKE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHERN CONNECTICUT...AND SOUTHEASTERN NEW YORK.
LAT...LON 4160 7406 4158 7405 4159 7395 4153 7400
4145 7400 4144 7398 4149 7393 4153 7354
4148 7353 4130 7355 4121 7348 4111 7371
4136 7460 4144 7427 4159 7420 4158 7413
4161 7413
TIME...MOT...LOC 1805Z 287DEG 37KT 4159 7410 4151 7411 4142 7418 4138
7431 4136 7441
DWSpecial weather statement, Jul 25, 2:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
256 PM EDT MON JUL 25 2016
CTZ005-009-NYZ070-071-252000-
SOUTHERN FAIRFIELD-NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN
WESTCHESTER-
256 PM EDT MON JUL 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FAIRFIELD AND
WESTCHESTER COUNTIES...
AT 255 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM YORKTOWN HEIGHTS TO NEAR MOUNT KISCO TO
NORTH TARRYTOWN. MOVEMENT WAS EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
MOUNT KISCO AROUND 305 PM EDT.
GREENWICH...HARRISON AND BEDFORD AROUND 315 PM EDT.
STAMFORD AROUND 325 PM EDT.
NEW CANAAN AND RIDGEFIELD AROUND 330 PM EDT.
DARIEN...WILTON AND GEORGETOWN AROUND 335 PM EDT.
NORWALK AND WESTON AROUND 340 PM EDT.
WESTPORT AROUND 345 PM EDT.
FAIRFIELD AROUND 355 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARMONK...
PLEASANTVILLE...GOLDEN'S BRIDGE...EASTON...JEFFERSON
VALLEY...IRVINGTON... RYE BROOK...BRIARCLIFF MANOR...THORNWOOD AND
ELMSFORD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHERN CONNECTICUT...AND SOUTHEASTERN NEW YORK.
LAT...LON 4131 7308 4130 7306 4119 7312 4118 7312
4117 7311 4119 7309 4118 7309 4114 7311
4115 7319 4111 7326 4110 7334 4108 7335
4104 7342 4105 7345 4100 7357 4104 7389
4114 7389 4116 7391 4134 7381
TIME...MOT...LOC 1855Z 279DEG 23KT 4127 7376 4119 7380 4110 7386
DWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:56 PM EDT | Special Weather Statement | OKX | 64 min | |
| Jul 25, 6:27 PM EDT | Special Weather Statement | OKX | 48 min | |
| Jul 25, 6:32 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 43 min |
| Jul 25, 6:46 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 119 min |
| Jul 25, 1:18 PM EDT | Special Weather Statement | OKX | Orange | 57 min |
| Jul 25, 2:06 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Westchester | 54 min |
| Jul 25, 3:16 PM EDT | Heat Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 27 hr |
| Jul 25, 3:18 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 25, 3:45 PM EDT | Special Weather Statement | OKX | Bronx, Nassau, New York, Queens | 60 min |
| Jul 25, 4:08 PM EDT | Special Weather Statement | OKX | New York | 22 min |
| Jul 25, 4:27 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, Queens | 33 min |
| Jul 25, 4:33 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 25, 4:43 PM EDT | Special Marine Warning | OKX | 32 min | |
| Jul 25, 4:43 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 32 min |
| Jul 25, 4:58 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 3 hr |
| Jul 25, 4:58 PM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Richmond | 32 min |
| Jul 25, 5:09 PM EDT | Special Weather Statement | OKX | Nassau | 36 min |
| Jul 25, 5:12 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Queens, Richmond | 33 min |
| Jul 25, 5:27 PM EDT | Special Marine Warning | OKX | 63 min | |
| Jul 25, 5:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jul 25, 5:40 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 25, 5:41 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Rockland | 49 min |
| Jul 25, 5:45 PM EDT | Special Weather Statement | OKX | Kings, Queens, Richmond | 30 min |
| Jul 25, 5:49 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 30 min |
| Jul 25, 6:25 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 25, 6:58 PM EDT | Special Marine Warning | OKX | 47 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2016Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.